Aa
A
A
A
Close
Blood Disorders Community
946 Members
Avatar universal

Non therapeutic DVT help

I was diagnosed with lupus anticoagulant blood disorder. I have a leg full of clots that won't break up and go away. They have been treated for 3 years with warfarin, lovenox and cumadin. All to no avail. My gp doctor doesn't seem to have the knack to getting the INR levels stable. I've been at levels of 6 and 6.5 many times leading to ER transfusions. Last week it was 1.1  I'm worried because the symptoms are so much worse lately. I am seriously fatigued, I take many supplements because tests showed them lacking, anemia is constantly plaguing me even with supplements, my weight has jumped up, sleeping issues, my skin isn't good anymore, my eyesight has started to really fail me, my joints hurt terrible and I am only 41 but I feel 100. My family laughs because I can't walk without serious pain...I just don't know what to do? My sister was just diagnosed with lupus and I fear I also have it?
I had an ultrasound yesterday and they found several clots in my left leg as usual and my INR is 2.8 but my doc wants me to start lovenox shots and physical therapy. What else can I do? Please help with any suggestions?
2 Responses
351246 tn?1379682132
MEDICAL PROFESSIONAL

Hi!
Positive lupus anticoagulant per se cannot make you feel tired. However, since it increases platelet aggregation and thrombus formation, it can narrow down arteries. It can also initiate inflammation of blood vessels. These two processes can make you feel tired.  However, other causes like diabetes, hypothyroidism, etc should also be investigated as the cause. Also cause of persistent anemia should be looked into. Anemia can be due to low iron, kidney diseases, cancers (leukemias, Hodgkin's lymphoma's, myeloma, and other blood cancers), aplastic anemia and myelodysplastic syndromes (bone marrow disorders), cirrhosis of liver, lead poisoning, and in vitamin deficiency. Low hemoglobin can also be due to increased destruction of blood or its components as seen in spleen disorders, sickle cell anemia, thalssemia etc. It can also be due to increased blood loss as seen in bleeding in your gastrointestinal tract, either due to esophageal varices, polyps, gastric bypass site, hemorrhoids or an ulcer. In females it can be due to very heavy periods.
You need to consult a hematologist. Also since the INR levels cannot be maintained possibility of IBS, Crohn’s, celiac etc should be looked into if you suffer from acidity and bowel problems.
Also, since you have joint pains etc, lupus, rheumatoid arthritis, avascular necrosis of bone at the joints etc should be looked into. Please discuss with your doctor. Take care!

The medical advice given should not be considered a substitute for medical care provided by a doctor who can examine you. The advice may not be completely correct for you as the doctor cannot examine you and does not know your complete medical history. Hence this reply to your post should only be considered as a guiding line and you must consult your doctor at the earliest for your medical problem.
1 Comments
You certainly need to see a Hematologist! They can get your INR levels right. I only get coumadin levels by a Hematologist...
Avatar universal
I have lupus anticoagulant since 2005. It is NOT really lupus, it just means your blood clot more than normal. Taking coumadin and having your INR checked by a Hematologist is a must ..They understand the clotting disorder and know exactly how to keep your INR on the right track. Learn what you can and cannot eat. I've lived with this since 2005 and never had any serious problems ...You will be fine!!
Have an Answer?
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Fish oil, folic acid, vitamin C. Find out if these supplements are heart-healthy or overhyped.
In this latest Missouri Medicine article, Richard J Weachter, MD, details the pros and cons of new blood thinner drug Dabigatran (Pradaxa).
Are there grounds to recommend coffee consumption? Recent studies perk interest.
Salt in food can hurt your heart.
Get answers to your top questions about this common — but scary — symptom
How to know when chest pain may be a sign of something else